Major depressive disorder with mania precipitated by antidepressant use (SNRI – serotonin and noradrenaline reuptake inhibitors)

  • S Moodley East London Hospital Complex
Keywords: Major depressive disorder, mania, venlafaxine, South Africa, pharmacists, pharmaceutical care, pharmacotherapy, drug information, hospital pharmacy

Abstract

Psychosis/mania is a serious drug-induced adverse effect that can occur with venlafaxine (serotonin noradrenaline reuptake inhibitor – SNRI) therapy in susceptible patients. Venlafaxine use is favoured in major depression, due to its side-effect profile and quick response. Mania precipitated by venlafaxine use in a patient diagnosed with major depression is reported here. These patients should therefore be managed under close supervision.

Author Biography

S Moodley, East London Hospital Complex

East London Hospital Complex, South Africa

Published
2020-07-08
Section
Case studies